MAUDE Adverse Event Report: I-SENS, INC. RELION PREMIER COMPACT BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

I-SENS, INC. RELION PREMIER COMPACT BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 783110
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint products were not returned for evaluation.Retain strips of specified lot were tested with reference meter and passed testing with no failures detected.If either meter or strips is returned, arkray will evaluate the product and file a follow-up report.
 
Event or Problem Description
Patient has had the premier compact for a year.The meter serial number is rubbed off.Patient stated they received a reading of 231.Because of this higher reading, the patient treated himself with insulin and then went too low and fainted and became unconscious.The paramedics were called.When the paramedics took a few readings, their meters read 20 when testing the patient indicating that his blood sugar was extremely low.Patient was treated by the paramedics who gave him glucose to get back to a stable level.Patient was not transferred to a hospital and felt better after being treated by the paramedics.Patient is concerned that the reading of 231 was most likely inaccurate and his blood sugar wasn't high at the time of that test, because he didn't have any symptoms and felt fine, but then treated himself inappropriately based on the reading of 231.Patient is now unsure if the readings he is receiving are accurate.Patient had tested with control solution a month ago and the reading was in range, but the caller no longer has control solution to test the meter again at this time.Replaced meter, strips, sent control solution and return label.
 
Additional Manufacturer Narrative
Customer returned meter.During initial diagnostic testing, it was observed that the print was rubbed of the label of the meter.It was also observed that there were two dent spots on the back casing of the meter.During meter download, it was observed that the serial number of the meter is (b)(6).The returned meter was tested with retain strips of specified lot and passed blood testing.Meter will be returned to the manufacturer for further investigation.This follow-up report is delayed because the original mdr was submitted incorrectly, and we needed to wait for the fda to delete the incorrect report to submit the corrected report.Please see the attached correspondence with the fda for more information.
 
Event or Problem Description

Brand Name
RELION PREMIER COMPACT BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key11798435
Report Number1832816-2021-00006
Device Sequence Number3869584
Product Code NBW
UDI-Device Identifier00681131169776
UDI-Public(01)30681131240728,(01)00681131169776
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
Report Date (Section F) 03/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/16/2022
Device Model Number783110
Device Catalogue Number783110
Device Lot NumberSS17BBJ9A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/13/2021
Event Location Home
Date Report to Manufacturer03/27/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age52 YR
Patient Weight70
Date Report Sent to FDA03/27/2021